Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2005, 7:43 PM CST for Lincoln County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2005, 7:43 PM CST (01:43 UTC)
- Expired
- Mar 29, 2005, 8:19 PM CST
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300143 SVRLBF NEC111-300215- /O.NEW.KLBF.SV.W.0005.050330T0143Z-050330T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CST TUE MAR 29 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 815 PM CST * AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 9 MILES NORTHEAST OF NORTH PLATTE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN LINCOLN COUNTY THROUGH 815 PM CST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4138 10082 4110 10077 4108 10026 4138 10025 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 300154 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 PM CST TUE MAR 29 2005 NEC111-300215- /O.CON.KLBF.SV.W.0005.000000T0000Z-050330T0215Z/ LINCOLN NE- 753 PM CST TUE MAR 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CST FOR NORTHEASTERN LINCOLN COUNTY... AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 16 MILES SOUTH OF STAPLETON...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN LINCOLN COUNTY THROUGH 815 PM CST IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4138 10082 4110 10077 4108 10026 4138 10025 $$ JWS
000 WWUS53 KLBF 300219 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM CST TUE MAR 29 2005 NEC111-300227- /O.EXP.KLBF.SV.W.0005.000000T0000Z-050330T0215Z/ LINCOLN NE- 817 PM CST TUE MAR 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY HAS EXPIRED... AT 815 PM CST...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER PRODUCING SEVERE WEATHER. HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED ACROSS LINCOLN COUNTY THROUGH 900 PM CST. LAT...LON 4138 10082 4110 10077 4108 10026 4138 10025 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 29, 2:45 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY WFO RAPID CITY 245 PM CST TUE MAR 29 2005 .DISCUSSION... MID DAY SURFACE CHARTS ARE SHOWING THE RECENTLY DEVELOPED SURFACE LOW POSITION OVER SOUTHEASTERN COLORADO TO BE IN VERY GOOD AGREEMENT WITH 12Z NAM. THE AIRMASS IS FAIRLY DRY WITH DEWPOINTS IN THE MID 30S TO LOWER 40S. MOISTURE AND PRECIP FIELDS ALSO APPEAR TO BE IN GOOD AGREEMENT. AT UPPER LEVELS WV IMAGERY SHOWS THE CORE OF THE N/S JET STREAM BISECTING THE LBF CWFA EAST AND WEST. THE LOW CIRCULATION APPEARS TO BE MOVING OUT PRETTY MUCH AS SHOWN ON THE MODELS. RADAR SHOWS AN AREA OF WEAK CONVECTIVE PRECIP BRUSHING THE AREAS ALONG THE SOUTH DAKOT ABORDER. THESE WILL LIKELY LAST ANOTHER COUPLE OF HOURS, AND THEN DISSIPATE SHORTLY BEFORE SUNSET. WILL UPDATE THE POP GRIDS FOR TO ACCOUNT FOR THIS AREA. TONIGHT...AFTER THE WEAK SHOWERS IN NORTHERN SHERIDAN AND CHERRY COUNTIES DISSIPATE...SCATTERED SHOWERS ARE EXPECTED TO DEVELOP IN SOUTH CENTRAL NEBRASKA IN THE WRAP AROUND TO THE NORTHWEST OF THE SURFACE LOW THIS EVENING AND THEN MOVE OFF TO THE EAST. THE NAM IS DRIEST OF THE MODELS AND IT MIGHT STILL BE PRODUCING A LITTLE TOO MUCH PRECIP GIVEN THE LIMITED FETCH OF MOISTURE. CONVECTIVE POTENTIAL IS ALSO LIMITED DUE TO A MODERATE AMOUNT OF WARMING AT AROUND H5. WEDNESDAY AND THURSDAY...AFTER THE MAIN SURFACE LOW EXITS THE PLAINS...A COUPLE OF WEAK MID LEVEL SYSTEMS DROP INTO THE REGION ON THE BACK SIDE OF THE H5 TROUGH. THESE WILL PRODUCE MOSTLY BRIEF LIGHT SHOWERS. POPS HAVE GENERALY BEEN DECREASED OVER THE PREVIOUS FORECAST PACKAGE. THE HIGH PRESSURE MOVING INTO THE CENTRAL PLAINS WILL BRING IN A COOLER AIRMASS...DROPPING TEMPERATURES 10 TO 15 DEGREES WED AND THU. EXTENDED .FRIDAY THROUGH TUESDAY...UPPER LEVEL RIDGE WILL SETTLE OVER THE CENTRAL PLAINS DURING THE FRIDAY AND SATURDAY PERIODS...BRINGING DRY AND MILD WEATHER TO CENTRAL NEBRASKA. HIGHS EACH DAY ARE EXPECTED TO BE IN THE 60S TO AROUND 70 DEGREES...MILDEST ACROSS SOUTHEASTERN PARTS OF CWA. RIDGE WILL BEGIN TO BREAK DOWN BY SUNDAY AS UPPER TROF MOVES ACROSS THE NORTHERN ROCKIES AND EVENTUALLY INTO THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK. COLD FRONT IS PROGGED TO CROSS NEBRASKA ON MONDAY. STILL A GOOD DEAL OF UNCERTAINTY AS TO TRACK OF THE MAIN WAVE AS IT CROSSES THE REGION...BUT HAVE ADDED A CHANCE OF SHOWERS TO NORTHERN PARTS OF NEBRASKA FOR MONDAY AND MONDAY NIGHT. .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CARPENTER/TRIMARCHI
Hazardous weather outlook, Mar 29, 5:55 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED TONIGHT NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY 555 PM CST TUE MAR 29 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- 555 PM CST (455 PM MST) TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA TONIGHT...GENERALLY EAST OF A LINE FROM VALENTINE TO HYANNIS TO BIG SPRINGS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF A LINE FROM AINSWORTH TO THEDFORD TO BIG SPRINGS WITH THE MAIN THREAT BEING LARGE HAIL...THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SYSTEM WILL MOVE THROUGH THE REGION LATE WEDNESDAY AND BRING ANOTHER CHANCE OF RAIN. COLDER AIR WILL MOVE OVER THE AREA AND TEMPERATURES WILL FALL THAT WEDNESDAY EVENING...RAIN MAY CHANGE OVER TO SNOW. AT THIS TIME THE BEST CHANCES OF PRECIPITATION WILL BE WEST OF HIGHWAY 83 AND ANY ACCUMULATIONS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. POWER
In the hours before
Local storm report, Mar 29, 6:40 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 9 N STAPLETON 41.61N 100.51W
03/29/2005 0.88 INCH LOGAN NE PUBLIC
DURATION OF HAIL WAS 8 MINUTES.
&&
CHANNONLocal storm report, Mar 29, 6:52 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 2 NW ARNOLD 41.44N 100.22W
03/29/2005 1.00 INCH CUSTER NE PUBLIC
QUARTER-SIZED HAIL.
&&
CHANNONLocal storm report, Mar 29, 7:17 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL NORTH PLATTE 41.13N 100.77W
03/29/2005 0.75 INCH LINCOLN NE NWS EMPLOYEE
FEW PENNY SIZED HAIL.
&&
HANNONLocal storm report, Mar 29, 7:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 13 SW ANSELMO 41.49N 100.04W
03/29/2005 0.75 INCH CUSTER NE PUBLIC
HAIL COVERING GROUND...LASTED AT LEAST 15 MINUTES.
&&
HANNONLocal storm report, Mar 29, 7:42 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 6 NNE NORTH PLATTE 41.21N 100.73W
03/29/2005 0.88 INCH LINCOLN NE PUBLIC
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:43 PM CST | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Mar 29, 7:01 PM CST | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Mar 29, 7:01 PM CST | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Mar 29, 7:27 PM CST | Severe Thunderstorm Warning | LBF | Blaine, Custer | 55 min |
| Mar 29, 8:07 PM CST | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Mar 29, 8:32 PM CST | Severe Thunderstorm Warning | LBF | Loup | 46 min |
| Mar 29, 8:49 PM CST | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Mar 29, 9:07 PM CST | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Mar 29, 9:44 PM CST | Severe Thunderstorm Warning | LBF | Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.